| Model Number |
DFW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Blurred Vision (2137); Halo (2227)
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported the dfw150 18.0 diopter intraocular lens (iol) was implanted into the patient¿s ocular dexter (right eye).Patient reported complaints of ¿muddy¿ vision and she also sees halos when driving at night.She also mentioned also that her eyes ¿flicker¿ or she sees halos even daylight when she looks at light.Patient is not happy that her doctor is not wanting to refund her money after learning she needs to have both lenses explanted; due for upcoming week.Patient has obtained a 2nd opinion which also confirmed that explants were required.Additional information was received confirming iol was explanted in a secondary surgical procedure and replaced with a dib00 18.5 diopter iol.Patient was unhappy with her vision but no injuries were reported.It was also confirmed there was no incision enlargement, no serious patient injury, no suture(s), and no vitrectomy during the lens exchange procedure.Patient status post-lens exchange was reported as exchanged for dib00 iol.No further information is available.
Additional Manufacturer Narrative
Additional information: sections a-4 patient weight and a-5 patient ethnicity: unknown/asked information unavailable.Section b-3: date of event: unknown as information was not provided.The best estimation date is between 14-apr-2022 and 27-sep-2022 (iol implant and explant dates).Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes.Section d-9: device date returned to manufacturer: 25-apr-2024.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received in a emerald cartridge case (the lot number was taped over and could not be read).No handpiece was received.The lens was inspected under magnification.The complaint lens was removed from the cartridge case it was returned in and cleaned.The lens presented with cosmetic issues and haptic damage.Complaint issue "blurry vision", "halo vision", and "explant" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: based on the complaint investigation results, the product was released within specifications and the reported complaint issues could not be confirmed.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.